Equations with Maximal Monotone Nonlinearities

  • Viorel Barbu
  • Giuseppe Da Prato
  • Michael Röckner
Part of the Lecture Notes in Mathematics book series (LNM, volume 2163)


We shall study here Eq. (1.1) for general (multivalued) maximal monotone graphs \(\beta: \mathbb{R} \rightarrow 2^{\mathbb{R}}\) with polynomial growth. The principal motivation for the study of these equations comes from nonlinear diffusion models presented in Sect. 1.1


Maximal Monotone Stochastic Porous Media Equations Linear Multiplicative Noise Unique Distributional Solution Rescaling Approach 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 3.
    S.N. Antontsev, J.F. Diaz, S. Shmarev, Energy Methods for Free Boundary Problems (Birkhäuser, Basel, 2002)CrossRefzbMATHGoogle Scholar
  2. 6.
    V. Barbu, Nonlinear Differential Equations of Monotone Type in Banach Spaces (Springer, New York, 2010)CrossRefzbMATHGoogle Scholar
  3. 7.
    V. Barbu, Self-organized criticality and convergence to equilibrium of solutions to nonlinear diffusion problems. Annu. Rev. Control. JARAP 340, 52–61 (2010)CrossRefGoogle Scholar
  4. 8.
    V. Barbu, A variational approach to stochastic nonlinear parabolic problems. J. Math. Anal. Appl. 384, 2–15 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 9.
    V. Barbu, Optimal control approach to nonlinear diffusion equations driven by Wiener noise. J. Optim. Theory Appl. 153, 1–26 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 15.
    V. Barbu, M. Röckner, On a random scaled porous media equations. J. Differ. Equ. 251, 2494–2514 (2011)CrossRefzbMATHGoogle Scholar
  7. 16.
    V. Barbu, M. Röckner, Localization of solutions to stochastic porous media equations: finite speed of propagation. Electron. J. Probab. 17, 1–11 (2012)MathSciNetCrossRefGoogle Scholar
  8. 17.
    V. Barbu, M. Röckner, Stochastic porous media and self-organized criticality: convergence to the critical state in all dimensions. Commun. Math. Phys. 311 (2), 539–555 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 19.
    V. Barbu, M. Röckner, An operatorial approach to stochastic partial differential equations driven by linear multiplicative noise. J. Eur. Math, Soc. 17, 1789–1815 (2015)Google Scholar
  10. 21.
    V. Barbu, G. Da Prato, M. Röckner, Existence and uniqueness of nonnegative solutions to the stochastic porous media equation. Indiana Univ. Math. J. 57 (1), 187–212 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 23.
    V. Barbu, G. Da Prato, M. Röckner, Finite time extinction for solutions to fast diffusion stochastic porous media equations. C. R. Acad. Sci. Paris, Ser. I 347, 81–84 (2009)Google Scholar
  12. 24.
    V. Barbu, G. Da Prato, M. Röckner, Stochastic porous media equation and self-organized criticality. Commun. Math. Phys. 285, 901–923 (2009)CrossRefzbMATHGoogle Scholar
  13. 25.
    V. Barbu, G. Da Prato, M. Röckner, Finite time extinction of solutions to fast diffusion equations driven by linear multiplicative noise. J. Math. Anal. Appl. 389, 147–164 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 35.
    H. Brezis, Operatéurs Maximaux Monotones (North-Holland, Amsterdam, 1973)zbMATHGoogle Scholar
  15. 44.
    I. Ciotir, A Trotter type theorem for nonlinear stochastic equations in variational formulation and homogenization. Differ. Integr. Equ. 24, 371–388 (2011)MathSciNetzbMATHGoogle Scholar
  16. 45.
    I. Ciotir, Convergence of solutions for stochastic porous media equations and homegenization. J. Evol. Equ. 11, 339–370 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 47.
    G. Da Prato, M. Röckner, Weak solutions to stochastic porous media equations. J. Evol. Equ. 4, 249–271 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 53.
    G. Da Prato, M. Röckner, B.L. Rozovskii, F. Wang, Strong solutions of stochastic generalized porous media equations: existence, uniqueness, and ergodicity. Commun. Partial Differ. Equ. 31 (1–3), 277–291 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 54.
    J.I. Diaz, L. Veron, Local vanishing properties of solutions of elliptic and parabolic quasilinear equations. Trans. Am. Math. Soc. 290, 787–814 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 59.
    B. Gess, Finite speed of propagation for stochastic porous media equations. SIAM J. Math. Anal. 45 (5), 2734–2766 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 60.
    B. Gess, Random attractors for stochastic porous media equations perturbed by space linear multiplicative noise. Ann. Probab. 42 (2), 818–864 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 61.
    B. Gess, Finite time extinction for signfast diffusions and self-organized criticality. Commun. Math. Phys. 335, 309–344 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 62.
    B. Gess, M. Röckner, Singular-degenerate multivalued stochastic fast diffusion equations. SIAM J. Math. Anal. 47 (5), 4058–4090 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 65.
    B. Gess, J. Tölle, Stability of solutions to stochastic partial differential equations, 1–39 (2015). arXiv:1506.01230Google Scholar
  25. 68.
    J.U. Kim, On the stochastic porous medium equation. J. Differ. Equ. 220, 163–194 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 78.
    S. Lototsky, A random change of variables and applications to the stochastic porous medium equation with multiplicative time noise. Commun. Stoch. Anal. 1 (3), 343–355 (2007)MathSciNetzbMATHGoogle Scholar
  27. 84.
    J. Ren, M. Röckner, F.Y. Wang, Stochastic generalized porous media and fast diffusion equations. J. Differ. Equ. 238 (1), 118–152 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 87.
    M. Röckner, F.Y. Wang, General extinction results for stochastic partial differential equations and applications. J. Lond. Math. Soc. 87 (2), 3943–3962 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 89.
    J.L.Vazquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations. Equations of Porous Medium Type. Oxford Lecture Series in Mathematics and Its Applications, vol. 33 (Oxford University Press, Oxford, 2006)Google Scholar
  30. 90.
    J.L. Vazquez, J.R. Esteban, A. Rodriguez, The fast diffusion equation with logarithmic nonlinearity and the evolution of conformal metrics in the plane. Adv. Differ. Equ. 1, 21–50 (1996)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Viorel Barbu
    • 1
  • Giuseppe Da Prato
    • 2
  • Michael Röckner
    • 3
  1. 1.Department of MathematicsAl. I. Cuza University & Octav Mayer Institute of Mathematics of the Romanian AcademyIasiRomania
  2. 2.Classe di ScienzeScuola Normale Superiore di PisaPisaItaly
  3. 3.Department of MathematicsUniversity of BielefeldBielefeldGermany

Personalised recommendations